W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
PLA280300 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
08/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: coronary artery disease, hypercholesterolemia, hypertension, coronary artery bypass graf, tobacco use.As gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: rlt281416/ (b)(4), udi: (b)(4), pxc141200/ (b)(4), udi: (b)(4), pxl161407/ (b)(4), udi: (b)(4), plc161000/ (b)(4), udi: (b)(4).A review of the manufacturing and sterilization records for the device verified that this lots met all pre-release and quality control testing requirements.Adverse event problem: code d12: the instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: infection (e.G., aneurysm, device or access sites), surgical cut down, bypass or conversion, endoleak, aneurysm enlargement the explanted device are being returned to gore for analysis by gore histology; the results will be provided in a supplemental medwatch upon completion of the analysis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2014, this patient underwent endovascular treatment for an abdominal aortic aneurysm with a maximum diameter of 64.8mm and was implanted with gore® excluder® aaa endoprostheses featuring c3® delivery system.Additionally, the left renal artery was embolized and stented at this time the patient tolerated the procedure and was discharged from the hospital on (b)(6) 2014.On (b)(6) 2015, follow-up computed tomography angiography determined the maximum diameter of the aortic aneurysm measured 65mm.On (b)(6) 2022, follow-up computed tomography angiography determined a type ii endoleak of the aortic graft; the maximum diameter of the aortic aneurysm measured 109mm.On (b)(6) 2022, follow-up computed tomography determined the maximum diameter of the aortic aneurysm measured 106mm.On (b)(6) 2022, the patient underwent angiography and an aortogram of the superior and inferior mesenteric arteries, right internal iliac arteries.The patient then underwent reintervention for a type ii endoleak and the left lumbar artery was coil embolized.The patient tolerated the procedure.On (b)(6) 2022, the patient underwent treatment for a type ii endoleak and coil and thrombin embolization of the aneurysm sac was performed.The patient tolerated the procedure.On (b)(6) 2023, follow-up computed tomography angiography determined the maximum diameter of the aortic aneurysm measured 100mm.On (b)(6) 2023, an infection of the aortic graft was determined.On (b)(6) 2023, the patient was treated with antibiotics and antipyretics.On (b)(6) 2023, the patient underwent conversion to open repair and all of the gore devices were explanted and a separation of the duododenum from the aorta was performed to treat two aortoduodenal fistulas.Additionally, a debridement of the aorta and retroproperitoneum was performed and the retroperitoneum was treated with a omentum patch.The patient tolerated the procedure.
Additional Manufacturer Narrative
D8/d9: all devices were explanted and returned to gore on 3/7/23, a histological evaluation is being performed by gore.The results and any conclusions will be provided by submission of a supplemental medwatch upon completion of the analysis.
Additional Manufacturer Narrative
D8,d9, h6: code c20: the product specialist, and explant scientists, reviewed the case information on april 6, 2023.Given the longevity of the device in situ with no presence of infection, coupled with multiple reintervention procedures, it is unlikely that the device was associated with the cause of the infection ¿(dania daye, 2018)¿.As a result, additional analysis would not provide information for the cause of the detected infection.Additional analysis of the specimen may only prove the presence of infection, with no additional information regarding the cause of the detected infection.It is known that eptfe, once colonized by bacteria, is a clinical complication that often results in device explantation.According to the instructions for use (md172231), ¿adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: ¿ infection ¿¿ (md172231, rev.3, pg.18).Aneurysmal sacs are also prone to bacterial infection (mycotic aneurysm) following bacteremia.The occurrence of either/both eptfe graft infection and mycotic aneurysm, are likely to require treatment consisting of antibiotic therapy combined with either surgical debridement and/or vascular reconstruction.(dania daye, 2018: n.Sekar, 2010).Therefore, additional analysis of this specimen is not required.